Weird effects from DHEA - advice plz

  1. New Member
    jimmy jam's Avatar
    Stats
    6'2"  215 lbs.
    Join Date
    May 2009
    Posts
    8
    Rep Power
    71
    Level
    2
    Lv. Percent
    75.67%

    Weird effects from DHEA - advice plz


    About 6 wks to 2 months ago I got a pretty comprehensive hormone blood panel where many of my hormones came back low. I saw a urologist who was not very knowledgeable and he basically laughed at me and said " I don;t even know what these tests mean" . It was very frustrating.

    Things of note that were low were DHEA-S, Test, and E2. I started taking DHEA at about 125-150 mg a day and along with Maca powder and DIM.

    Slowly things started improving considerably. Mood lifted, anxiety down, libido way up. So I assumed the protocall I was taking was working well. But within the last week I have had 3 things that concern me which I believe are due to the DHEA supps.

    I had a serious rage fit, which has never happened to me. I got so angry it wasw unbelieveable. Next Suddenly my libido has dropped down considereably again. Last of all, I have found myself becoming very emotional and even weepy. This is very uncharacteristic of me and my guess is that the DHEA must be converting to E2 and raised that too much.

    I am going to lay off the DHEA , but any suggestions or comments would be greatly appreciated as I donot know a whole lot about hormones although I am trying to learn. Thanks

  2. Elite Member
    The Matrix's Avatar
    Join Date
    Mar 2008
    Posts
    5,033
    Rep Power
    7699
    Level
    48
    Lv. Percent
    34.53%
    Achievements Activity ProPosting ProPosting Authority

    Quote Originally Posted by jimmy jam View Post
    About 6 wks to 2 months ago I got a pretty comprehensive hormone blood panel where many of my hormones came back low. I saw a urologist who was not very knowledgeable and he basically laughed at me and said " I don;t even know what these tests mean" . It was very frustrating.

    Things of note that were low were DHEA-S, Test, and E2. I started taking DHEA at about 125-150 mg a day and along with Maca powder and DIM.

    Slowly things started improving considerably. Mood lifted, anxiety down, libido way up. So I assumed the protocall I was taking was working well. But within the last week I have had 3 things that concern me which I believe are due to the DHEA supps.

    I had a serious rage fit, which has never happened to me. I got so angry it wasw unbelieveable. Next Suddenly my libido has dropped down considereably again. Last of all, I have found myself becoming very emotional and even weepy. This is very uncharacteristic of me and my guess is that the DHEA must be converting to E2 and raised that too much.

    I am going to lay off the DHEA , but any suggestions or comments would be greatly appreciated as I donot know a whole lot about hormones although I am trying to learn. Thanks
    I would do a spot urine to check your estrogen metabolites (2,4,16 hydrox estrones) with estrodial sensitive serum or blood spot ZRT LABS. Your e2 is probably going up.
    I am not a medical Dr, please keep in mind that this answer is for information purposes only, and is not intended to diagnose, treat or replace sound medical advice from your physician or health care provider.
  3. New Member
    jimmy jam's Avatar
    Stats
    6'2"  215 lbs.
    Join Date
    May 2009
    Posts
    8
    Rep Power
    71
    Level
    2
    Lv. Percent
    75.67%

    Hey Matrix, thanks for the reply,

    I actually got an estradiol test (sensitive) today. Does DIM actually work as an AI? I started taking it bc I saw some references to it on this board, but I could not get an idea of a consensus of wether it worked or not.
    •   
       

  4. New Member
    Woodward's Avatar
    Stats
    6'0"  235 lbs.
    Join Date
    Jan 2009
    Posts
    18
    Rep Power
    79
    Level
    4
    Lv. Percent
    28.52%

    After my last test, all of my estrogen levels were very high and then the Dr. had me begin taking DHEA, 25mg twice a day.
    Within days i began feeling a bit better. Energy, mood, libido and so on. This lasted 1-2 weeks and then it was like i fell off a cliff.
    My guess is it may have upped my E levels even more.
    I've only been doing this (HRT) for about 6 months so I'm no source for good info but that was my experience with DHEA thus far.
    Hope you get your problem sorted quickly.
  5. Elite Member
    The Matrix's Avatar
    Join Date
    Mar 2008
    Posts
    5,033
    Rep Power
    7699
    Level
    48
    Lv. Percent
    34.53%
    Achievements Activity ProPosting ProPosting Authority

    Quote Originally Posted by Woodward View Post
    After my last test, all of my estrogen levels were very high and then the Dr. had me begin taking DHEA, 25mg twice a day.
    Within days i began feeling a bit better. Energy, mood, libido and so on. This lasted 1-2 weeks and then it was like i fell off a cliff.
    My guess is it may have upped my E levels even more.
    I've only been doing this (HRT) for about 6 months so I'm no source for good info but that was my experience with DHEA thus far.
    Hope you get your problem sorted quickly.
    Usually you feel good for 6-8 weeks then you get bite in the ass ..
    e2 is creeping up and bad estrogens may not being converted properly either.
    I reduce my dhea to 10 mgs TID every 8 weeks for 4 weeks and just had blood work drawn today to see if this will = 25 BID due to steady plasma levels. I have been using adex at .25 m,w,f at 10 BID and was fine. I have been about .82 -1.0 mgs a week average so it will be interesting to too see.
    I am not a medical Dr, please keep in mind that this answer is for information purposes only, and is not intended to diagnose, treat or replace sound medical advice from your physician or health care provider.
  

  
 

Similar Forum Threads

  1. Really weird effect from DHEA
    By jimmy jam in forum Male Anti-Aging Medicine
    Replies: 4
    Last Post: 10-02-2009, 08:13 AM
  2. Replies: 82
    Last Post: 06-29-2008, 02:47 AM
  3. Weird side effects from simple vitamins
    By liftinw8 in forum Nutrition / Health
    Replies: 4
    Last Post: 12-18-2006, 04:52 PM

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  
Log in
Log in